now my thoughts will be worth 5 cents
- May 28, 2009
Your nurse friend is wrong. You can OD on Tylenol and it can kill you.
" If used in proper therapeutic doses, acetaminophen has an excellent safety profile; however, its major side effect is hepatotoxicity, which can occur after overdose or misuse. This is because acetaminophen is metabolized in the liver. In the United States, acetaminophen toxicity is the most common cause of acute liver failure and the second most common cause of liver failure requiring transplantation.
The 2014 annual report of the American Association of Poison Control Centers’ National Poison Data System noted 50,396 single exposures to acetaminophen alone and 22,951 single exposures to acetaminophen in combination with other drugs. Acetaminophen exposure alone resulted in 65 deaths, and acetaminophen combinations resulted in 42 deaths. "
Or this: https://www.uspharmacist.com/article/acetaminophen-toxicity-what-pharmacists-need-to-know
From that it sounds like it could happen, but it would be a secondary cause like liver damage. Believe me, I’m not swallowing handfuls of Tylenol, and I’m not advocating so either. I’m just saying if I take 4 Tylenol to kill my headache, I’m not going to worry about it.